Open-i Logo
Submit this form
Results 1-1   << Back

 
Left thenar punch biopsy pathology high power. Leukocytoclastic vasculitis high power view of hemotoxylin and eosin stained skin biopsy. Sections examined in multiple layers show vessels in the upper dermis in which there is destruction of the vessel wall with what appears to be fibrin and large collections of neutrophils. The picture is typical of leukocytoclastic vasculitis.
© Copyright Policy

Figure 3: Left thenar punch biopsy pathology high power. Leukocytoclastic vasculitis high power view of hemotoxylin and eosin stained skin biopsy. Sections examined in multiple layers show vessels in the upper dermis in which there is destruction of the vessel wall with what appears to be fibrin and large collections of neutrophils. The picture is typical of leukocytoclastic vasculitis.

Mentions: Dermatology performed a four mm-punch biopsy from her left thenar area. The results are shown in Figure 3 and Figure 4. Sections examined in multiple layers show vessels in the upper dermis in which there is destruction of the vessel wall with what appears to be fibrin and large collections of neutrophils. The picture is typical of leukocytoclastic vasculitis.

Severe leukocytoclastic vasculitis secondary to the use of a naproxen and requiring amputation: a case report

Brown K, Martin J, Zito S - J Med Case Rep (2010)

Bottom Line: We were unable to find a case of leukocytoclastic vasculitis secondary to naproxen in the literature.We present the case of a 33-year-old African American woman with below the knee and bilateral digital gangrene from hypersensitivity vasculitis secondary to the non-steroidal anti-inflammatory medication naproxen.Reporting a case of leukocytoclastic vasculitis secondary to treatment with naproxen will advance our understanding of this disease etiology by adding yet another non-steroidal anti-inflammatory drug to the list of potential causes of leukocytoclastic vasculitis.

Affiliation: HCA Largo Medical Center, Indian Rocks Road, Largo, Florida, 33774, USA. kkbrown888@yahoo.com.

ABSTRACT

Introduction: Leukocytoclastic vasculitis (also known as hypersensitivity vasculitis and cutaneous necrotizing vasculitis) can present with various manifestations, which often delays the diagnosis and treatment. In order to show the importance of the early recognition of leukocytoclastic vasculitis, we present a case which occurred secondary to the use of a common pharmaceutical, naproxen. We were unable to find a case of leukocytoclastic vasculitis secondary to naproxen in the literature.

Case presentation: We present the case of a 33-year-old African American woman with below the knee and bilateral digital gangrene from hypersensitivity vasculitis secondary to the non-steroidal anti-inflammatory medication naproxen.

Conclusion: This is an original case report focusing on the rheumatologic management of leukocytoclastic vasculitis. However, other specialties, such as internal medicine, dermatology, infectious disease, general surgery and pathology, can gain valuable information by reviewing this case report. Reporting a case of leukocytoclastic vasculitis secondary to treatment with naproxen will advance our understanding of this disease etiology by adding yet another non-steroidal anti-inflammatory drug to the list of potential causes of leukocytoclastic vasculitis.

View Similar Images In: Results Collection              View Article: Pubmed Central HTML PubMed      Show All Figures 
getmorefigures.php?pmc=2906497&rFormat=json&query=null&fields=all&favor=none&it=none&sub=none&sp=none&coll=none&req=5
Show MeSH

Lister Hill National Center for Biomedical Communications
U.S. National Library of Medicine, 8600 Rockville Pike, Bethesda, MD 20894
National Institutes of Health, Department of Health & Human Services
Privacy, Accessibility, Frequently Asked Questions, Contact Us, Collection
Freedom of Information Act, USA.gov